North Dakota, 2005

Damaging Wind in North Dakota, May 19, 2005

May 19, 2005 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 19, 1:50 PM CST, 4 hours 40 minutes earlier.

Area forecast discussion, May 19, 1:50 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CDT THU MAY 19 2005

.SHORT TERM...
THIS EVENING THROUGH SUNDAY NIGHT...SHOWERS IN NORTHEAST MONTANA HAVE
BEEN DISSIPATING AS THEY MOVE EAST INTO AN UPPER RIDGE. TONIGHT A
SHORT WAVE WILL APPROACH ALONG THE UPPER SOUTHWEST FLOW AND BRING A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTHWEST ND BY MORNING. THE
CHANCE OF CONVECTIVE PRECIPITATION WILL INCREASE AND SPREAD ACROSS
THE REGION FRIDAY AS A SURFACE LOW DEVELOPS IN EASTERN WYOMING AND
SOUTHWEST SOUTH DAKOTA. THE CHANCE OF RAIN WILL REACH A PEAK FRIDAY
NIGHT AS THE MAIN UPPER TROUGH APPROACHES AND AN INVERTED SURFACE
TROUGH FORMS IN WESTERN ND. THE CHANCE OF PRECIPITATION WILL TAPER
OFF SATURDAY AND SATURDAY EVENING AS THE SURFACE AND UPPER TROUGHS
MOVE OUT OF THE REGION. THEN NORTHWEST FLOW AND AN UPPER RIDGE WILL
BRING A BRIEF PERIOD OF DRY WEATHER SUNDAY...BUT FLOW WILL SHIFT
SOUTHWEST AGAIN SUNDAY NIGHT WITH ANOTHER CHANCE OF CONVECTIVE
PRECIPITATION.

.LONG TERM...
ZONAL FLOW PATTERN DEVELOPS TUESDAY THEN BREAKS DOWN RAPIDLY ON
WEDNESDAY WITH STRONG SHORTWAVE CUTS THROUGH EASTERN MT AND FAR
WESTERN ND. SURFACE FRONT DEVELOPS WEDNESDAY THEN PUSHES EAST DURING
THE DAY. FAIRLY GOOD LIFT WILL PRODUCE A FEW SHOWERS ACROSS THE
REGION WEDNESDAY NIGHT. INSTABILITY SHOWERS EXPECTED ON THURSDAY
ASSOCIATED WITH A NORTHERLY COLD ADVECTION PATTERN. WILL KEEP POPS
ON THE LOW SIDE AS UPPER SYSTEM MOVES RAPIDLY EAST OVERNIGHT
THURSDAY. A DRY NORTHWEST FLOW ON FRIDAY. TEMPERATURES WILL BE
SLIGHTLY COOLER TOWARDS THE END OF THE LONG TERM PERIOD (THURSDAY
AND FRIDAY).

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

LM/RGT
Hazardous weather outlook, May 19, 3:46 AM CST, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
446 AM CDT THU MAY 19 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-200945-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
446 AM CDT THU MAY 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON ACROSS
WESTERN AND CENTRAL NORTH DAKOTA. SOME OF THESE STORMS MAY BECOME
STRONG OVER SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA BY LATE FRIDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HEINERT

The radar

The Bismarck radar (KBIS), 93 km away, was scanning. The volume nearest the first event began at 00:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McLean

When
May 19, 6:30 PM CST to 6:35 PM CST
Where
McLean County, Riverdale
Measured
52 kt (60 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
47.500, -101.367

3/4 inch hail accompanied the storm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450438.